Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Alprazolam interact with Mirtazapine and Temazepam?

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2243 Questions

default
Posted on Mon, 24 Sep 2018 in Mental Health
Question: I am trying to wean off Alprazolam with my doctor's help. Another Dr. at the VA, a psychiatrist is treating me for depression and prescribed Mirtzapine and Temazapam. Are these drugs countering each other , or are they accentuating my problem. I don't want to be a druggie. I feel anxious. I feel that Temazapam and Alprazolam are alike and I should not be taking both. XXXXXXX
doctor
Answered by Dr. Alexander H. Sheppe 1 hour later
Brief Answer:
Consultation

Detailed Answer:
Hello,

Yes, Temazepam is very very similar to Alprazolam and should not be used together. Talk with both your doctors and tell them to call each other to coordinate care. They can tell you how to wean off both safety.

Hope I have answered your query.
Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Alexander H. Sheppe 11 hours later
How can I clear my body of both Temazepam and AlpraZOLAm. My doctor advised to take one 0.5 tablet daily for one week and taper of with cutting the tablet in half for one week.
What is your view on how to get off a drug?
doctor
Answered by Dr. Alexander H. Sheppe 15 hours later
Brief Answer:
Follow up.

Detailed Answer:
Hello,

I would work very carefully with your doctor because tapering off a drug requires monitoring of symptoms in real time. Typically a decrease of 10% weekly is standard but this all depends on how you react to it.

Hope I have answered your query.
Let me know if I can assist you further.

Regards,
Dr. Alexander H. Sheppe,
Psychiatrist
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on